Alert archive / Texas / Coastal Flood Statements in 2017
Coastal Flood Statement 10, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Oct 3, 2017, 9:45 AM CDT for Kenedy County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2017, 9:45 AM CDT (14:45 UTC)
- Expired
- Oct 3, 2017, 3:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1088 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WHUS44 KBRO 031445 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 AM CDT TUE OCT 3 2017 ...SURF AND TIDES CONTINUE TO RISE AT LOWER TEXAS BEACHES... .THE DIFFERENCE BETWEEN STRONG HIGH PRESSURE OVER THE MID ATLANTIC STATES AND BROAD LOW PRESSURE IN THE SOUTHERN GULF OF MEXICO CONTINUES TO INCREASE WAVES AND SWELL ACROSS THE GULF. THE PATTERN, COMBINED WITH TIDES ALREADY RUNNING 1 TO 1.5 FEET ABOVE PREDICTED LEVELS, WILL CONTINUE TO PUSH WATER ON THE BEACH THIS AFTERNOON. WATER LEVELS WILL CONTINUE TO RISE TONIGHT THROUGH THURSDAY AND ADVISORIES WILL LIKELY BE NEEDED FOR HIGHER WATER ON THE BEACH AND INTO THE DUNES. TXZ251-256-257-032000- /O.NEW.KBRO.CF.S.0010.171003T1445Z-171003T2000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 945 AM CDT TUE OCT 3 2017 ...SURF RUN UP TO THE EDGE OF THE DUNES AT HIGH TIDE THIS AFTERNOON... * COASTAL FLOODING...TIDES UP TO 1.5 FEET ABOVE PREDICTED LEVELS AND 1 TO 1.5 FEET ABOVE THE NORMAL HEIGHT WHERE THE BEACH MEETS THE SURF WILL RUN UP TO THE DUNE LINE THIS AFTERNOON. THE HIGHER TIDES MAY ALSO BE NOTICEABLE AT DOCKS AND UNPROTECTED SHORELINES ON LAGUNA MADRE BAY ON THE WEST SIDE OF SOUTH PADRE ISLAND AND AROUND PORT ISABEL. * TIMING...PEAKING BETWEEN 1230 AND 230 PM CDT. * IMPACTS...A FOOT OR SO OF WATER MAY FLOOD BEACH CHAIRS, UMBRELLAS, TENTS, AND TRASHCANS AT THEIR USUAL LOCATIONS. OPERATORS AND OWNERS SHOULD MOVE THESE ITEMS TO OR BEHIND THE DUNE LINE BEFORE THE ARRIVAL OF THE EARLY AFTERNOON HIGH TIDE. VEHICLES MAY BE UNABLE TO DRIVE ON WET OR WATERLOGGED SAND. $$ 52/BSG
1 follow-up statement
018 WHUS44 KBRO 032000 CFWBRO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 PM CDT TUE OCT 3 2017 ...ROUGHENING SURF TO BRING MINOR COASTAL FLOODING TO LOWER TEXAS BEACHES AND HIGH TIDES TO THE BAYSIDE... .THE DIFFERENCE BETWEEN STRONG HIGH PRESSURE OVER THE MID ATLANTIC STATES AND BROAD LOW PRESSURE IN THE SOUTHERN GULF OF MEXICO CONTINUES TO INCREASE WAVES AND SWELL ACROSS THE GULF. THE PATTERN, COMBINED WITH TIDES ALREADY RUNNING 1 TO 1.5 FEET ABOVE PREDICTED LEVELS, WILL CONTINUE TO PUSH WATER ONTO THE BEACH THIS EVENING AND LIKELY REACHING TO OR JUST INTO THE DUNES OVERNIGHT. WATER LEVELS WILL CONTINUE TO RISE THROUGH THURSDAY AND FLOOD THE BEACH WITH 1 TO 2 FEET OF WATER ESPECIALLY AT HIGH TIDE WEDNESDAY THROUGH THURSDAY AFTERNOON WITH WATER REACHING INTO THE DUNES AT TIMES. LIFE THREATENING RIP CURRENTS AND SURF WAVES 6 TO 9 FEET WILL BEGIN LATE TONIGHT AND CONTINUE THROUGH AT LEAST THURSDAY. CONDITIONS MAY CONTINUE INTO FRIDAY AND BEYOND AND ADVISORIES MAY BE EXTENDED THEN. TXZ251-256-257-041200- /O.EXP.KBRO.CF.S.0010.000000T0000Z-171003T2000Z/ /O.NEW.KBRO.CF.Y.0002.171004T0600Z-171006T0000Z/ /O.NEW.KBRO.SU.Y.0007.171004T1200Z-171006T0000Z/ /O.NEW.KBRO.RP.S.0007.171004T0000Z-171006T0000Z/ KENEDY-COASTAL WILLACY-COASTAL CAMERON- 300 PM CDT TUE OCT 3 2017 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH THURSDAY EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 7 AM WEDNESDAY TO 7 PM CDT THURSDAY... ...TIDAL OVERWASH AND HIGH AND ROUGH SURF TO CONTINUE THROUGH AT LEAST THURSDAY... * COASTAL FLOODING...TIDES UP TO 1.5 AND PERHAPS 2 FEET ABOVE PREDICTED LEVELS AND 1 TO 2 FEET ABOVE THE NORMAL HEIGHT WHERE THE BEACH MEETS THE SURF WILL RUN UP TO THE DUNES AT HIGH TIDE LATE TONIGHT AND INTO THE DUNES AT HIGH TIDE WEDNESDAY AND THURSDAY AFTERNOON AS WELL AS AFTER MIDNIGHT WEDNESDAY NIGHT. WATER LEVELS ARE NOT EXPECTED TO REACH ANY SEA WALLS. THE HIGHER TIDES WILL ALSO BE NOTICEABLE AT DOCKS AND UNPROTECTED SHORELINES ON LAGUNA MADRE BAY ON THE WEST SIDE OF SOUTH PADRE ISLAND AND AROUND PORT ISABEL. * WAVES AND SURF...ROUGH AND SOMETIMES CONFUSED SURF WILL CONTINUE TO BUILD THROUGH THURSDAY. SURF WAVES ON THE NORTH SIDE OF THE ISLA BLANCA JETTIES WILL BUILD TO 7 TO 10 FEET WEDNESDAY AND CONTINUE THURSDAY, WITH WAVES 5 TO 8 FEET AT MOST OTHER BEACHES DURING THE SAME PERIOD. * TIMING...FOR COASTAL FLOODING: NEAR HIGH TIDES BETWEEN 2 AND 4 AM WEDNESDAY MORNING...130 AND 330 PM WEDNESDAY AFTERNOON...2 AND 4 AM THURSDAY MORNING...AND 230 AND 430 PM THURSDAY AFTERNOON. * IMPACTS...A FOOT OR SO OF WATER MAY FLOOD BEACH CHAIRS, UMBRELLAS, TENTS, AND TRASHCANS AT THEIR USUAL LOCATIONS OVERNIGHT. ONE TO TWO FEET OF WATER IS LIKELY TO COVER THE BEACH AT HIGH TIDE WEDNESDAY, WEDNESDAY NIGHT, AND THURSDAY WHICH WOULD FLOOD VEHICLES ON THE BEACH AND WASH LIGHT WEIGHT BEACH FURNITURE AWAY. OPERATORS AND OWNERS SHOULD MOVE THESE ITEMS WELL BEHIND THE DUNE LINE THIS EVENING AND KEEP THERE FOR THE NEXT SEVERAL DAYS. DRIVERS SHOULD REMAIN OFF THE BEACH UNTIL FURTHER NOTICE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ 52/BSG
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 3, 6:23 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Oct 3, 6:23 AM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 623 AM CDT Tue Oct 3 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Showers continue to move ashore this morning, and have drifted near KHRL in the past hour. Expect showers to become more numerous later this morning, with some thunder developing. Be aware of briefly variably gusty winds with any nearby storms. Rainfall will continue through the night tonight, although may not be as numerous. Winds tonight will decrease to around 5 knots from the southeast. && .PREV DISCUSSION... /issued 349 AM CDT Tue Oct 3 2017/ SHORT TERM (Today through Wednesday): Deeper moisture profile building inland this morning, as the inverted midlevel trough sweeps inland. With the midlevel instability, daytime heating and very high moisture values, any boundary will easily spark convection, with efficient rain makers through the day. Increased cloud cover will limit diurnal temperature range today, holding temps in the mid to upper 80s. Precipitation continues through the night, as the atmosphere remains primed for convection. The midlevel trough drifts west tomorrow, taking some of the instability, but moisture remains, along with daytime heating and negligible cap, will produce more showers and thunderstorms. LONG TERM (Wednesday Night through Monday) Rain chances begin to diminish Wednesday night into Thursday as strong 500 mb ridging builds over Texas. The combination of lingering moisture and daytime heating should support some seabreeze convection on Thursday. The mid-level ridge flattens and retrogrades westward Friday through Sunday resulting in generally dry conditions with temperatures climbing back to above average across deep south Texas. Light winds Friday and Saturday morning may allow for some fog development due to increasing soil moisture from recent rains. Model differences continue late in the weekend into early next week. The ECMWF is still advertising a central Gulf of Mexico gyre that would keep winds more northerly Saturday night into early Sunday, while the GFS has a weak surface low across central Gulf with lighter southerly flow across the area. Also, the ECMWF continues to suggest the passage of a cold front on Monday, while the GFS maintains southeasterly flow across the CWA early next week. Will lean towards a model blend which maintains southeasterly flow and normal temperatures across the area. The long fetch of easterly winds across the northern Gulf of Mexico will continue Wednesday night into Friday. A high risk of rip currents at area beaches and possibly high surf, as well as minor coastal flooding may continue along the coast through late week. MARINE: Now through Wednesday: Deteriorating marine conditions expected today as long fetch sets up across the northern Gulf. Seas will rise to 6 to 7 feet this evening, and will peak above 8 feet during the day Wednesday. Advisories will be needed by sunset, and continuing through the remainder of the short term. Showers and thunderstorms will continue to spark through the period as an inverted trough moves inland across the region. Be alert for rapidly changing conditions in and near storms. Wednesday Night through Saturday Night: Adverse marine conditions will continue on the lower Texas Gulf waters Wednesday night through at least Friday morning. Swells up to 9 feet can be expected on the Gulf waters Wednesday Night and Thursday. Marine conditions gradually improve for the weekend with winds diminishing and swells subsiding. Light winds and low to moderate seas will prevail along the lower Texas coast Saturday night into Sunday. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 64
Hazardous weather outlook, Oct 3, 4:16 AM CDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 416 AM CDT Tue Oct 3 2017 TXZ248>257-040930- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 416 AM CDT Tue Oct 3 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Numerous showers and thunderstorms will continue across the region today. Showers may produce locally heavy rainfall, with minor flooding in poor drainage areas. There is a moderate risk for rip currents at areas beaches today and tonight. Minor tidal overflow may cause minor coastal flooding along the lower Texas coast tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Continued showers and thunderstorm activity is expected across portions of Deep South Texas Tuesday through Friday. The heavier or slower- moving storms will produce minor flooding in areas with poor drainage. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach late Tuesday through Thursday. Minor tidal overflow may cause minor coastal flooding along the lower Texas coast Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-040930- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 416 AM CDT Tue Oct 3 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories will be needed starting tonight for long period swells reaching 7 to 9 feet across the open Gulf waters. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small craft advisories will continue for the offshore waters of the lower Texas coast Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 3:00 PM CDT | Coastal Flood Advisory | BRO | Kenedy | 62 hr |
| Oct 3, 3:00 PM CDT | Rip Current Statement | BRO | Kenedy | 6 days |
| Oct 3, 3:00 PM CDT | High Surf Advisory | BRO | Kenedy | 6 days |
| Oct 3, 4:13 PM CDT | Small Craft Advisory | BRO | 4 days |
Nearby
Coastal Flood Statements in Texas, 2017Every coastal flood statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.